MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-80/I20-40
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Cardiac Arrest (1762); Failure of Implant (1924); Stenosis (2263)
Date of Event 11/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx suprarenal aortic extension.Approximately four (4) years post initial procedure follow up computed tomography angiography revealed a type 3b endoleak.The physician implanted a afx bifurcated stent graft and an afx limb stent graft on the right side.The final angiogram showed the leak had been sealed.(reported under mfr # 2031527-2016-00038).Approximately nine (9) years post-reintervention, a type 3b endoleak and a possible type ia endoleak were identified.Reintervention is planned, but not yet scheduled.The patient is being monitored.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and an afx suprarenal aortic extension.Approximately four (4) years post initial procedure follow up computed tomography angiography revealed a type 3b endoleak.The physician implanted a afx bifurcated stent graft and an afx limb stent graft on the right side.The final angiogram showed the leak had been sealed.(reported under mfr# 2031527-2016-00038).Approximately nine (9) years post-reintervention, a type 3b endoleak and a possible type ia endoleak were identified.Reportedly, the physician elected to treat the patient by relining with a gore (non-endologix) device.The patient status was reported as doing fine post re-intervention.Additional information: the clinical assessment determined that there was evidence to reasonably suggest an inability to access the contralateral limb necessitating a conversion to an aui, sac growth of 9mm and left limb stent stenosis occurred that was not included in the event as reported.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the persistent type iiib endoleak complaint and additional endovascular procedure complaints are confirmed.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.Additionally, the clinical evaluation also shows there was evidence to reasonably suggest an inability to access the contralateral limb necessitating a conversion to an aui, sac growth of 9mm and left limb stent stenosis occurred that was not included in the event as reported.The sac growth, stenosis an inability to access the contralateral limb were discovered during a review of the 110 month post index operative note and discharge summary.The type ia endoleak described in the 110 month post index operative report notes this was a new endoleak discovered after the aui stent was placed, hence not an endologix product failure.The left common iliac artery stenosis was described in the 110 month post index operative notes appeared to be within the stent.This could have been secondary to the extreme tortuosity of the vessel, however that could not be definitely determined.There was cautionary product use of revision of a previously implanted graft.It is unclear if this contributed to the reported events.The type iiib with type ia endoleak was still present at the conclusion of the procedure.The procedure related harms identified were abnormal blood loss, respiratory failure, cardiac arrest with cpr during surgery and left limb stenosis.The final patient status was discharged on the seventeenth post operative day to a subacute rehabilitation facility in improving condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b5: describe event or problem - updated.G3: date received by manufacturer - updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key12920069
Report Number2031527-2021-00478
Device Sequence Number14882703
Product Code MIH
UDI-Device Identifier00818009012265
UDI-Public(01)00818009012265(17)181029
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/29/2018
Device Model NumberBA28-80/I20-40
Device Lot Number1251942016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2021
Supplement Date Received by Manufacturer02/15/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/20/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT (LN 1040392-014).; AFX LIMB STENT GRAFT (LN 1342612011).; AFX SUPRARENAL AORTIC EXTENSION (LN 1026328-028).
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexMale